Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 57, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 11, 2010, 7:31 PM CDT for Linn County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2010, 7:31 PM CDT (00:31 UTC)
- Expired
- Aug 11, 2010, 11:53 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 80 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1724 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375 WGUS53 KEAX 120031 FFWEAX KSC107-120630- /O.NEW.KEAX.FF.W.0057.100812T0031Z-100812T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 731 PM CDT WED AUG 11 2010 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LINN COUNTY IN EAST CENTRAL KANSAS... * UNTIL 130 AM CDT THURSDAY * AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN SINCE 6 PM. AN ADDITIONAL 1 TO 2 INCHES ARE LIKELY BY 9 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PARKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3836 9481 3822 9479 3819 9506 3834 9506 $$ DB
1 follow-up statement
302 WGUS73 KEAX 120453 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1153 PM CDT WED AUG 11 2010 KSC107-120508- /O.CAN.KEAX.FF.W.0057.000000T0000Z-100812T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINN KS- 1153 PM CDT WED AUG 11 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL LINN COUNTY IN EAST CENTRAL KANSAS IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3836 9481 3822 9479 3819 9506 3834 9506 $$ DB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:30 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Aug 11, 2:30 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT WED AUG 11 2010
.DISCUSSION...
MAIN FOCUS WILL REMAIN WITH THE EXCESSIVE HEAT WHICH CONTINUES ACROSS
THE REGION...SHIFTING TO THE POTENTIAL OF STRONG TO SEVERE STORMS
WITH A COLD FRONT BY FRIDAY NIGHT.
MORNING MCS PUSHED SOUTH AND EAST OF THE FORECAST AREA BY MID TO LATE
MORNING WITH OUTFLOW BOUNDARY SHIFTING OUT OF THE FORECAST AREA AS
WELL. CLOUD COVER AND PRECIPITATION INITIALLY HELD OFF TEMPERATURE
RISES THIS MORNING BUT HAVE SINCE STARTED TO RECOVER INTO THE LOW TO
MID 90S MOST LOCATIONS. COMBINED WITH THE DEW POINTS IN THE LOW TO
MID 70S...HEAT INDEX VALUES WERE STILL IN THE 100 TO 106 RANGE EARLY
THIS AFTERNOON. A FEW ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS
HAVE DEVELOPED OVER NORTHEAST KANSAS AND MAY DEVELOP EASTWARD INTO
WEST CENTRAL MISSOURI LATE THIS AFTERNOON/EARLY EVENING. NOT
EXPECTING WIDESPREAD COVERAGE WITH THIS ACTIVITY AND SHOULD DISSIPATE
WITH THE LOSS OF DAYTIME HEATING.
UPPER LEVEL RIDGE AXIS WILL BE POSITIONED OVERHEAD ON THURSDAY WITH
850 TEMPERATURES ONCE AGAIN IN THE MID 20S ACROSS THE REGION. GOOD
AFTERNOON MIXING SHOULD ALLOW FOR MID 90S NORTHEAST TO AROUND 100
SOUTHWEST FOR HIGH TEMPERATURES WITH HEAT INDEX VALUES AGAIN IN THE
DANGEROUS LEVEL FROM 105 TO 112 DURING THE AFTERNOON EARLY EVENING.
A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP TO THE NORTHWEST OF THE
REGION THURSDAY NIGHT BUT AM EXPECTING THE MAJORITY OF THIS ACTIVITY
TO REMAIN NORTH OF THE AREA IN IOWA DURING THE OVERNIGHT HOURS.
FRIDAY MAY BE A DEGREE OR TWO COOLER THAN THURSDAY WITH MORE CLOUD
COVER EXPECTED FROM APPROACHING SHORTWAVE TO THE WEST. BY FRIDAY
NIGHT...A COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT AND WILL OFFER
THE BEST CHANCE OF WIDESPREAD CONVECTION TO THE AREA. THE BEST UPPER
LEVEL SUPPORT WILL REMAIN NORTH OF THE AREA AS THE FRONT MOVES
THROUGH BUT 0-6KM SHEAR VALUES MAY BE SUPPORTIVE OF STRONG TO SEVERE
STORMS FRIDAY NIGHT.
STRONGER PUSH OF COOLER AIR WILL ARRIVE LATE SATURDAY INTO SATURDAY
NIGHT AS A STRONG UPPER SHORTWAVE PUSHES ACROSS THE UPPER MISSISSIPPI
VALLEY WITH A SECONDARY COLD FRONT MOVING THROUGH THE FORECAST AREA.
THIS SHOULD ALLOW DEW POINTS TO DROP INTO THE UPPER 50S TO LOW 60S
WITH LOWS IN THE LOW TO MID 60 AND HIGHS BACK INTO THE MID TO UPPER
80S. WILL CONTINUE THE EXCESSIVE HEAT WARNING THROUGH 9 PM FRIDAY
FROM PREVIOUS FORECAST.
LINDENBERG
&&
.AVIATION...
FOR THE 11/1800Z KMCI/KMKC/KSTJ TAFS...OUTFLOW FROM EARLY MORNING
TSTMS SHIFTED WINDS TO THE EAST THIS MORNING...BUT THEY ARE NOW
VEERING BACK CLOSER TO THE MORE PREVAILING LIGHT SOUTH TO SOUTHWEST
SFC FLOW. EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD..BUT CAN'T
RULE OUT SOME ISOLATED SHORT LIVED TSTMS OVER THE REGION...BUT BETTER
CHANCES WILL BE EAST OF THE TAF SITES. DSA
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
KS...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR KSZ025-057-060-
102>105.
&&
WFO SGFHazardous weather outlook, Aug 11, 5:00 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 500 PM CDT WED AUG 11 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 500 PM CDT WED AUG 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THROUGH TONIGHT. VERY HOT AND HUMID CONDITIONS THIS AFTERNOON HAVE LED TO A VERY UNSTABLE AIRMASS ACROSS WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE SOUTHERN HALF OF THE KANSAS CITY METRO AFTER 5 PM...AND MAY BE POSSIBLE WEST OF HIGHWAY 7 THROUGH THE EARLY EVENING HOURS. IN ADDITIONAL TO TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING...THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS EXCEEDING 60 MPH. ELSEWHERE...OPPRESSIVE CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING HOURS WITH TEMPERATURES IN THE MIDDLE TO UPPER 90S AND HEAT INDICES AROUND 110 DEGREES. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE OPPRESSIVE HEAT AND HUMIDITY WILL LINGER THROUGH FRIDAY. DAILY HIGH TEMPERATURES WILL CLIMB INTO THE MIDDLE 90S TO AROUND 100. THESE HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL LEAD TO AFTERNOON HEAT INDICES GENERALLY RANGING FROM 105 TO 115 DEGREES EACH AFTERNOON. ADDITIONALLY...OVERNIGHT LOWS WILL REMAIN VERY WARM THROUGH THIS STRETCH OF EXCESSIVE HEAT...WHICH WILL RESULT IN LITTLE NIGHTTIME RELIEF FROM THE HOT AND HUMID CONDITIONS. A POTENT LATE SUMMER COLD FRONT WILL MOVE INTO THE OUTLOOK AREA FRIDAY NIGHT...BRINGING BETTER CHANCES OF THUNDERSTORMS TO THE REGION AND AN END TO THE OPPRESSIVE HEAT. STRONG TO SEVERE STORMS ARE LIKELY WITH THE FRONTAL BOUNDARY...WITH DAMAGING WINDS THE PRIMARY RISK FRIDAY EVENING INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS FROM KANSAS CITY SOUTHWARD TO BUTLER AND MOUND CITY SHOULD KEEP AN EYE TO THE SKY THROUGH 8 PM...AS THERE IS A THREAT FOR LOCALIZED DAMAGING WINDS. BOOKBINDER
In the hours before
Special weather statement, Aug 11, 6:36 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 PM CDT WED AUG 11 2010
MOZ037-038-120000-
JACKSON MO-LAFAYETTE MO-
636 PM CDT WED AUG 11 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAFAYETTE AND EASTERN
JACKSON COUNTIES UNTIL 700 PM CDT...
AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAK GROVE...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
OAK GROVE AND BATES CITY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3909 9402 3897 9403 3898 9415 3898 9423
3909 9420
TIME...MOT...LOC 2337Z 287DEG 9KT 3904 9414
BOOKBINDERLocal storm report, Aug 11, 6:47 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 PM CDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL LEES SUMMIT 38.92N 94.38W
08/11/2010 E0.88 INCH JACKSON MO NWS EMPLOYEE
&&
MJMSpecial weather statement, Aug 11, 6:47 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 647 PM CDT WED AUG 11 2010 MOZ037-120030- JACKSON MO- 647 PM CDT WED AUG 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON COUNTY UNTIL 730 PM CDT... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING ADDITIONAL STRONG THUNDERSTORMS FROM LEES SUMMIT WEST TOWARD GRANDVIEW...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RAYTOWN...LEES SUMMIT...LAKE LOTAWANA AND TARSNEY LAKES. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3884 9452 3898 9452 3896 9417 3883 9424 TIME...MOT...LOC 2347Z 270DEG 18KT 3889 9430 BOOKBINDER
Special weather statement, Aug 11, 6:49 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 649 PM CDT WED AUG 11 2010 MOZ043-053-120030- BATES MO-CASS MO- 649 PM CDT WED AUG 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS AND NORTHWESTERN BATES COUNTIES UNTIL 730 PM CDT... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DREXEL...OR 11 MILES SOUTHEAST OF LOUISBURG...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DREXEL...ARCHIE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3842 9462 3854 9462 3854 9434 3839 9437 TIME...MOT...LOC 2349Z 285DEG 11KT 3847 9458 BOOKBINDER
Local storm report, Aug 11, 6:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST 3 E LEES SUMMIT 38.92N 94.33W
08/11/2010 E60.00 MPH JACKSON MO NWS EMPLOYEE
0623 PM TSTM WND GST 3 E LEES SUMMIT 38.92N 94.33W
08/11/2010 E60.00 MPH JACKSON MO NWS EMPLOYEE
WIND GUST AT LEAST 60 MPH. SOME SHINGLES BLOWN OFF FROM
HOUSE. 1/2 INCH HAIL.
&&
MJMSpecial weather statement, Aug 11, 7:15 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 715 PM CDT WED AUG 11 2010 KSZ060-120100- LINN KS- 715 PM CDT WED AUG 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINN COUNTY IN EAST CENTRAL KANSAS UNTIL 800 PM CDT... AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARKER...OR 12 MILES WEST OF LA CYGNE... MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PARKER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3833 9507 3836 9485 3823 9484 3820 9507 TIME...MOT...LOC 0016Z 281DEG 3KT 3829 9497 BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:15 PM CDT | Special Weather Statement | EAX | Linn | 45 min |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.